MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralight st mesh (device 3).Two additional supplemental emdr was submitted to represent the bard composix e/x mesh (device 1) and ventralex mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2005 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of composix e/x mesh (device 1).Per operative notes, ¿an elliptical incision was made into the previous scar in the infraumbilical area.The incision was made and carried down to the midline fascia.The hernia sac was dissected out.A composix e/x mesh (device 1) was placed and secure it with sutures.¿ (b)(6) 2005 - patient was diagnosed with recurrent ventral hernia, thereby underwent open repair with implant of ventralex mesh (device 2).Per operative notes, ¿a standard midline incision was made over the palpable mass.The hernia sac was dissected out.A ventralex mesh (device 2) was placed in a subfascial position and secure it with sutures.¿ (b)(6) 2005 - patient was diagnosed with nonhealing abdominal wound thereby underwent open repair with drainage of wound fluid.(b)(6) 2014 - patient was diagnosed with small bowel obstruction, recurrent incisional hernia, adhesion, thereby underwent open repair with implant of ventralight st mesh (device 3) and explant of composix e/x mesh (device 1) and ventralex mesh (device 2).Per operative notes, ¿an incision was made into the right upper lateral quadrant.The hernia sac was dissected out.Multiple adhesions were noted between the small intestine and anterior abdominal wall.All adhesions were taken down.Previously placed (device 1 and device 2) was removed entirely.A 15.2 x 20.3 cam ventralight st mesh (device 3) was placed into the peritoneal cavity and secure it with sutures.¿ (b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of phasix mesh (device 4).Per operative notes, ¿an incision was made into the abdominal cavity of the prior surgical scar.The hernia sac was dissected out.A phasix mesh (device 4) was placed into the defect and sutured.¿.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23897316
Report Number1213643-2025-01275
Device Sequence Number4552565
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5954680
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale